Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Child has been fainting when standing. On Asthma medicine Singular, Advair and Zyrtec. Related?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My son 15 yrs old, has been fainting when standing for about 2 months about 2-3 times per month. Can that be associated with his asthma meds? Singular, Advair and Zyrtek? Rescue inhaler as needed

He is a competitive swimmer and has been working out a lot.
Posted Sat, 12 Oct 2013 in Medicines and Side Effects
Answered by Dr. Srikanth Reddy 49 minutes later
Brief Answer:
needs to be evaluated

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

Transient unconsciousness can he due to plenty of reasons. In the age group stated common reasons being
Transient hypotension
Absence seizures

Transient hypotension can occur due to cardiac rhythm abnormalties.
The same can be diagnosed with holter 24 hour ecg monitoring.

The other possibility of absence seizures is als very commoly seen. The same can be diagnosed by doing an electro encephalo gram.

You should show your son to a neurologist who would like to evalute him wiyh the above tests and certain other routine blood tests.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor